Alert archive / Missouri / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 47, NWS Kansas City, MO

May 23, 2007Nodaway County, Missouri

NWS Kansas City, MO issued this severe thunderstorm warning at May 23, 2007, 6:13 PM CDT for Nodaway County, Missouri. It was in force for 47 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 23, 2007, 6:13 PM CDT (23:13 UTC)
Expired
May 23, 2007, 7:00 PM CDT
In force
47 min
Issued by
NWS Kansas City, MO
Area
Counties, with a storm outline in the text

County Nodaway County, MO

The radar

The Omaha radar (KOAX), 158 km from the middle of the area, began a volume at 23:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 23, 6:25 PM CDTHAIL 0.883 E Quitman, MO
May 23, 6:25 PM CDTHAIL 1.755 Ese Burlington Jct, MOMARBLE TO GOLFBALL SIZE HAIL

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 12 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 23, 1:27 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 11.2 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2007-05-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 200 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2007-05-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 200 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
200 J/kg
Mixed-layer CIN
-136 J/kg
Mixed-layer LCL
948 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
200 m²/s²
0-3 km storm-relative helicity
233 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KEAX 232314
SVREAX
MOC147-240000-
/O.NEW.KEAX.SV.W.0047.070523T2313Z-070524T0000Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
613 PM CDT WED MAY 23 2007

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NODAWAY COUNTY IN NORTHWEST MISSOURI

* UNTIL 700 PM CDT

* AT 612 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR SKIDMORE...OR 11 MILES WEST OF MARYVILLE...
  AND MOVING NORTHEAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  MARYVILLE BY 630 PM CDT.
  6 MILES SOUTHEAST OF HOPKINS BY 655 PM CDT.

THE TOWN OF PICKERING IS ALSO IN THE PATH OF THIS SEVERE
THUNDERSTORM.

IN ADDITION TO LARGE HAIL...GUSTY WINDS...CLOUD TO GROUND 
LIGHTNING...AND HEAVY RAIN ARE OCCURRING WITH THIS STORM. MOVE 
INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES LEADING KILLERS. 
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE 
STRUCK BY LIGHTNING.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN PLEASANT HILL.

LAT...LON 4032 9519 4021 9508 4036 9461 4058 9483

$$

CUTTER
2 follow-up statements
000 
WWUS53 KEAX 232339
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
639 PM CDT WED MAY 23 2007

MOC147-240000-
/O.CON.KEAX.SV.W.0047.000000T0000Z-070524T0000Z/
NODAWAY MO-
639 PM CDT WED MAY 23 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NODAWAY COUNTY
UNTIL 700 PM CDT...

AT 636 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL.  THIS STORM WAS LOCATED 8 MILES NORTH OF MARYVILLE...MOVING
NORTHEAST AT 35 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  HOPKINS BY 650 PM CDT.

IN ADDITION TO LARGE HAIL AND GUSTY WINDS...CONTINUOUS CLOUD TO 
GROUND LIGHTNING...AND HEAVY RAIN IS OCCURRING WITH THIS STORM. MOVE 
INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES LEADING KILLERS. 
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE 
STRUCK BY LIGHTNING.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN PLEASANT HILL.

LAT...LON 4032 9519 4021 9508 4036 9461 4058 9483

$$

CUTTER
000 
WWUS53 KEAX 240000
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
658 PM CDT WED MAY 23 2007

MOC147-240008-
/O.EXP.KEAX.SV.W.0047.000000T0000Z-070524T0000Z/
NODAWAY MO-
658 PM CDT WED MAY 23 2007

...THE SEVERE THUNDERSTORM WARNING FOR NODAWAY COUNTY WILL EXPIRE AT
700 PM CDT...

AT 656 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED...AND NO 
LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY IN SOUTHWEST OR 
CENTRAL NODAWAY COUNTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING 
WILL BE ALLOWED TO EXPIRE IN THOSE AREAS.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN PLEASANT HILL.

LAT...LON 4032 9519 4021 9508 4036 9461 4058 9483

$$

CUTTER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 23, 4:30 PM CDT, 1 hour 43 minutes earlier.

Area forecast discussion, May 23, 4:30 PM CDT, 1 hour 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
430 PM CDT WED MAY 23 2007

.DISCUSSION...

THREAT OF CONVECTION CONTINUES TO BE THE PRIMARY
FOCUS FOR DISCUSSION. SCATTERED THUNDERSTORMS CONTINUE TO DEVELOP
ALONG A STATIONARY FRONT FROM SOUTH CENTRAL KANSAS TO SOUTHEASTERN
NEBRASKA. MODEST UNIDIRECTIONAL SFC-6KM SHEAR OF 25 KTS ALONG WITH
1500-2000 J/KG OF CAPE WAS CONTINUING TO SUPPORT MARGINAL SEVERE
THUNDERSTORMS WITHIN THIS ZONE. IN ADDITION...LAPSE RATES ON THE 18Z
TOP SOUNDING FROM H7-H5 WERE AROUND 7 DEGC/KM. LATEST NAM SUGGEST
THAT LAPSE RATES WILL BECOME LESS FAVORABLE THIS EVENING NR THE
PERIPHERY OF THE STATIONARY BOUNDARY WITH SBCAPES FALLING TO AROUND
1000 J/KG BY LATE EVENING. REGARDLESS...STILL EXPECT ISOLATED SEVERE
THUNDERSTORMS FOR EXTREME NWRN MO THIS EVENING.

NEXT CONCERN IS THE UPPER SHORTWAVE APPROACHING THE FOUR CORNERS.
THE BOUNDARY IN CNTRL KS WILL HOLD STATIONARY THROUGH EARLY
TNGT...AS SHORTWAVE APPROACHES...WITH THE CONVECTIVE COMPLEX NOT
MAKING ANY SIGNIFICANT EAST PROGRESS UNTIL THE SHORTWAVE MOVES
NORTHEAST INTO KS/NEB TOWARD DAYBREAK. THE NAM IS ABOUT 6 HOURS
SLOWER THAN THE GFS WITH THE FRONTAL BOUNDARY MOVING INTO WRN MO
THURSDAY MORNING. THE GFS HAS SUPPORT FROM THE ECMWF AND AND
CANADIAN WITH THE NAM SUPPORTED BY THE UKMET. PREFER A COMPROMISE AT
THIS POINT AS THE COLD POOL ASSOCIATED WITH THE CONVECTIVE COMPLEX WILL
LIKELY AID IN THE EWD PROGRESS OF THE FRONT.

GIVEN THE ABOVE...EXPECT THE CONVECTION TO SLOWLY DIMINISH IN
INTENSITY ACROSS EXTREME NW MO THIS EVENING...WITH THE CNTRL KS
CONVECTIVE COMPLEX TO PROGRESS TO THE KS/MO BY AROUND DAYBREAK. BY
THURSDAY DAYBREAK...MUCAPES ARE ONLY AROUND 500 J/KG WITH 30-40KTS
OF MAINLY UNIDIRECTIONAL SHEAR. DO NOT EXPECT SEVERE THUNDERSTORMS
VERY LATE TONIGHT OR THURSDAY MORNING...BUT A FEW STORMS MAY PRODUCE
SMALL HAIL AND STRONG WIND GUSTS. IN ADDITION...A 40KT LLJ WILL
CONTINUE TO FEED COPIOUS MOISTURE INTO THE CWA THROUGH THURSDAY
MORNING WITH PRECIPITABLE WATER VALUES AROUND 1.5 INCHES. TOTAL
RAINFALL AMOUNTS THROUGH THURSDAY MORNING WILL AVERAGE AROUND ONE
HALF TO ONE INCH WITH LOCALLY HIGHER AMOUNTS. THE ONLY EXCEPTION WILL
BE IN THE EXTREME NW CORNER OF MISSOURI WHERE RAINFALL AMOUNTS COULD
RANGE FROM 1 TO 3 INCHES TONIGHT AND THURSDAY. HAVE ISSUED A FLASH
FLOOD WATCH FOR THAT AREA. ELSEWHERE...GIVEN THE DRY CONDITIONS WITH
HIGH FFG AND HEADWATER GUIDANCE VALUES...DO NOT PLAN ANY FLOOD
HEADLINES.

THE DECAYING MCS WILL MOVE ACROSS THE CWA THURSDAY MORNING AND EARLY
AFTN. THE FRONT MAY TRIGGER ADDITIONAL THUNDERSTORMS ACROSS THE ERN
CWA THURSDAY AFTN...BUT SIGNIFICANT THUNDERSTORMS ARE QUESTIONABLE
AS CLOUD COVER AND RAIN WILL LIKELY MAKE IT DIFFICULT FOR
SIGNIFICANT DESTABILIZATION.

THE FRONT WILL STALL NEAR THE ARK BDR THURSDAY NIGHT AND FRIDAY.
WILL HOLD A SMALL CHC OF THUNDERSTORMS FOR THE EXTREME SRN CWA DUE
TO THE PROXIMITY OF THE FRONT.

DB

EXTENDED (SATURDAY THROUGH WEDNESDAY)...

FOR THE MEDIUM RANGE PORTIONS OF THE FORECAST...MAIN CONCERNS ARE WITH
PRECIPITATION CHANCES THROUGH THE MIDDLE OF NEXT WEEK.  AS MENTIONED
IN EARLIER DISCUSSIONS...STALLED BOUNDARY ACROSS ARKANSAS WILL
SLOWLY LIFT BACK NORTHWARD ON SATURDAY MORNING. AT THE SAME
TIME...QUICK MOVING SHORTWAVE NEAR THE CANADIAN BORDER WILL SLIDE
EASTWARD...DROPPING A COLD FRONT INTO THE CWA ON SATURDAY.  WHILE
MODEL GUIDANCE HAS BEEN IN AGREEMENT ON THE MAIN UPR-LVL
FEATURES...DIFFERENCES REMAIN ON HOW FAST THE SFC FRONT WILL DROP
THROUGH THE REGION.  AT THIS TIME FEEL THE 12Z/23 GFS IS MUCH TOO
FAST WITH THE FRONTAL PASSAGE...SO PREFER A SLIGHTLY SLOWER MOVEMENT
AS NOTED BY THE 12Z/23 WRF/GEM/UKMET.  AS A RESULT...WILL LEAVE HIGH
CHANCE POPS FOR SAT/SAT NIGHT...AS THE BEST DYNAMICAL FORCING WILL
REMAIN WELL TO THE NORTH ACROSS ND/MN.  WILL LINGER PRECIP CHANCES
INTO SUNDAY...AS MUCH UNCERTAINTY EXISTS ON HOW FAR SOUTH THE FRONT
WILL BE DRIVEN BY ITS ATTENDANT CONVECTION.

AFTER SUNDAY THE MEDIUM RANGE PATTERN BECOMES VERY MESSY.  THE
GFS IS HINTING THAT THE CENTRAL PORTIONS OF THE CONUS WILL
MOVE INTO A VERY PROGRESSIVE ZONAL FLOW PATTERN FOR MONDAY AND
TUESDAY.  WITH THE POTENTIAL FOR A SURFACE BOUNDARY LINGERING
SOMEWHERE IN THE MIDWEST...IF THIS TYPE OF SHORT TERM PATTERN HOLDS
TRUE...IT WILL BE VERY DIFFICULT TO PINPOINT SPECIFIC RAIN CHANCES
AS CONVECTION WILL LIKELY SHIFT THE SFC BOUNDARY NORTH OR SOUTH EACH
DAY. ON THE OTHER HAND THE 00Z ECMWF AND 12Z GEM SHOW A MORE POTENT
SHORTWAVE TROUGH DIPPING INTO THE CONUS FROM THE PAC
NORTHWEST...THIS TYPE OF PATTERN WILL LIKELY LEAD TO MOSTLY DRY
CONDITIONS MONDAY AND TUESDAY...WITH THE NEXT CHANCE OF RAIN ON
WEDNESDAY.  FOR NOW...WILL USE A BLEND OF THE ECMWF/GFS UNTIL MODELS
GET A BETTER HOLD OF THE CURRENT PATTERN...KEEPING SILENT SLIGHT
CHANCE POPS MON/TUES AS MID-LVL RIDGING PREVAILS.

WITH THIS SECOND SOLUTION IN MIND...TEMPERATURES WILL BE QUITE A BIT
WARMER FOR MEMORIAL DAY AND TUESDAY...WITH READINGS IN THE LOW TO
MIDDLE 80S POSSIBLE AREAWIDE.

DUX

AVIATION...

THUNDERSTORMS WILL REMAIN NW OF THE TERMINALS MUCH OF THE NIGHT. THE
CONVECTIVE COMPLEX WILL ARRIVE IN THE STJ-MKC CORRIDOR BETWEEN 11
AND 15Z WITH SEVERAL HOURS OF RAIN WITH PSBL EMBEDDED THUNDERSTORM
THROUGH AT LEAST 18Z. MVFR TO BRIEFLY IFR CIGS AND VSBYS WILL BE
ASSOCIATED WITH THE CONVECTION. AN MVFR TO IFR STRATUS DECK MAY
DEVELOP WITH THE AREA OF RAIN BY THE LATE MORNING HOURS.

DB

EAX WATCHES/WARNINGS/ADVISORIES...

MO...NONE.
KS...NONE.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH UNTIL NOON THURSDAY FOR MOZ001-MOZ002-MOZ011.

KS...NONE.
Hazardous weather outlook, May 23, 4:30 PM CDT, 1 hour 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
430 PM CDT WED MAY 23 2007

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-241100-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-
PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-
BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-
RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-
CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY-
430 PM CDT WED MAY 23 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL
AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...REST OF THIS AFTERNOON AND TONIGHT

A WEAK STATIONARY FRONT WAS LOCATED ACROSS SOUTHEASTERN NEBRASKA
LATE THIS AFTERNOON. THIS FRONT WILL CONTINUE TO TRIGGER SCATTERED
THUNDERSTORMS ACROSS EXTREME NORTHWEST MISSOURI LATE THIS AFTERNOON
AND THIS EVENING. THE THUNDERSTORMS ARE EXPECTED TO BE NORTHWEST OF
A LINE FROM MOUND CITY MISSOURI TO MARYVILLE. ISOLATED SEVERE
THUNDERSTORMS ARE POSSIBLE WITH LARGE HAIL AND DAMAGING WINDS THE
PRIMARY THREAT. IN ADDITION...HEAVY RAINFALL IS ALSO POSSIBLE. A
FLASH FLOOD WATCH IS IN EFFECT FOR TONIGHT THROUGH THURSDAY MORNING
FOR AREAS GENERALLY NORTHWEST OF A LINE FROM MOUND CITY MISSOURI TO
MARYVILLE MISSOURI.

A COMPLEX OF THUNDERSTORMS IN CENTRAL KANSAS WILL MOVE SLOWLY EAST
THROUGH THE NIGHT...REACHING THE KANSAS AND MISSOURI STATE LINE BY
AROUND DAYBREAK. ALTHOUGH SEVERE THUNDERSTORMS ARE EXPECTED TO OUR
WEST OVERNIGHT...INSTABILITY WILL DIMINISH ACROSS THE WESTERN
PORTION OF THE OUTLOOK AREA BY SUNRISE. AS A RESULT...THE
THUNDERSTORMS ARE NOT EXPECTED TO BE SEVERE WHEN THEY REACH THE
KANSAS AND MISSOURI BORDER. HOWEVER...A FEW STORMS MAY PRODUCE SMALL
HAIL...WIND GUSTS TO 40 MPH AND LOCALLY HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORMS ARE EXPECTED TO MOVE EAST ACROSS THE OUTLOOK AREA
THURSDAY MORNING. THE THUNDERSTORMS ARE NOT EXPECTED TO BE
SEVERE...BUT MAY PRODUCE LOCALLY HEAVY RAINFALL.

THE COLD FRONT WILL MOVE INTO CENTRAL MISSOURI THURSDAY AFTERNOON.
IF THE ATMOSPHERE CAN DESTABILIZE SUFFICIENTLY...AN ISOLATED SEVERE
THUNDERSTORM IS POSSIBLE THURSDAY AFTERNOON...EAST OF A LINE FROM
TRENTON TO MARSHALL. THE PRIMARY THREATS WILL BE LARGE HAIL AND
DAMAGING WINDS.

A FEW ROUNDS OF THUNDERSTORMS ARE POSSIBLE FRIDAY NIGHT THROUGH
MONDAY. A FEW SEVERE THUNDERSTORMS ARE POSSIBLE...MAINLY DURING THE
AFTERNOON AND EVENING HOURS. THE PRIMARY THREATS ARE DAMAGING WINDS
AND LARGE HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND THIS
EVENING...NORTHWEST OF A LINE FROM MOUND CITY MISSOURI TO MARYVILLE.

DB

In the hours before

Special weather statement, May 23, 4:02 PM CDT, 2 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
402 PM CDT WED MAY 23 2007

MOZ001-232130-
ATCHISON-
402 PM CDT WED MAY 23 2007

...SIGNIFICANT WEATHER ALERT FOR ATCHISON COUNTY UNTIL 430 PM CDT...

AT 359 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR ROCKPORT...OR 12 MILES WEST OF TARKIO...
MOVING NORTHEAST AT 30 MPH.

THIS STORM WILL BE NEAR...
  8 MILES NORTHWEST OF TARKIO BY 415 PM CDT.

THE TOWNS OF PHELPS CITY...WATSON AND WESTBORO ARE ALSO IN THE PATH
OF THIS STORM.

SMALL HAIL...WINDS AROUND 50 MPH...AND TORRENTIAL RAIN  ARE
EXPECTED WITH THIS STORM.

CUTTER
Special weather statement, May 23, 5:44 PM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
544 PM CDT WED MAY 23 2007

MOZ001-011-232330-
ATCHISON-HOLT-
544 PM CDT WED MAY 23 2007

...SIGNIFICANT WEATHER ALERT FOR NORTHWESTERN HOLT AND SOUTHEASTERN
ATCHISON COUNTIES UNTIL 630 PM CDT...

AT 542 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES WEST OF CRAIG...OR 16 MILES WEST OF MOUND
CITY...MOVING NORTHEAST AT 25 MPH.

THIS STORM WILL BE NEAR...
  CRAIG BY 600 PM CDT.
  FAIRFAX BY 615 PM CDT.

THE TOWN OF CORNING IS ALSO IN THE PATH OF THIS STORM.

PENNY SIZE HAIL...WINDS AROUND 50 MPH...AND TORRENTIAL RAIN ARE
EXPECTED WITH THIS STORM.

CUTTER
Special weather statement, May 23, 5:56 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
556 PM CDT WED MAY 23 2007

MOZ002-232345-
NODAWAY-
556 PM CDT WED MAY 23 2007

...SIGNIFICANT WEATHER ALERT FOR WESTERN NODAWAY COUNTY UNTIL 645 PM
CDT...

AT 552 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR SKIDMORE...OR 13 MILES WEST OF MARYVILLE...
MOVING NORTHEAST AT 25 MPH.

THIS STORM WILL BE NEAR...
  BURLINGTON JUNCTION BY 610 PM CDT.
  6 MILES NORTHWEST OF HOPKINS BY 635 PM CDT.

THE TOWNS OF QUITMAN AND CLEARMONT ARE ALSO IN THE PATH OF THIS
STORM.

PENNY SIZE HAIL...GUSTY WINDS AROUND 40 MPH...AND TORRENTIAL RAIN
ARE EXPECTED WITH THIS STORM.

CUTTER

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 23, 4:15 PM CDTFlash Flood WatchEAXAtchison, Holt, Nodaway18 hr
May 23, 6:50 PM CDTSevere Thunderstorm WarningEAXNodaway25 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.